# SDR QMLA2011101811102

- Difficulty date: October 18, 2011
- Submitted: October 20, 2011
- Operation: Air carrier
- Aircraft: N854EC
- Make and model: Bolkms BK117C2
- Aircraft serial: 9327
- Aircraft time: 464 hours, 1,070 cycles
- Engine: Tmeca ARRIEL1E2
- Engine time: 464 hours, 1,066 cycles
- System (JASC): 2810 · Fuel Storage
- Part: Fuel Tank
- Part number: GK50063101
- Part serial: 0479
- Condition: Leaking
- Location: Fuselage
- Part time: 414 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: A

## Discrepancy

THE MEDICAL CREW REPORTED TO THE PILOT THAT THEY SMELLED FUEL IN THE CABIN SHORTLY AFTER TAKEOFF.  THE PILOT IMMEDIATELY RETURNED TO THE HELIPAD.  THE MECHANIC PERFORMED AN INPSECTION OF THE FUEL SYS AND FOUND THAT THE LOWER FITTING OF THE EXPANSION TANK WAS LEAKING.  THE ACFT IS CURRENTLY OOS AWAITING THE ARRIVAL OF A REPLACEMENT EXPANSION TANK.  THIS PARTICULAR TANK WAS REPLACED IN THIS ACFT JUST AFTER IT INITIALLY ARRIVED FROM THE MFG WITH VERY LITTLE TIME.
